Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 22, NWS Corpus Christi, TX

May 7, 20089 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 7, 2008, 5:55 AM CDT for 9 counties in Texas. It took effect at May 7, 2008, 9:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 7, 2008, 5:55 AM CDT (10:55 UTC)
In effect from
May 7, 2008, 9:00 AM CDT
Expired
May 7, 2008, 3:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-504 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 071055
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CDT WED MAY 7 2008

TXZ232>234-242>247-072000-
/O.NEW.KCRP.WI.Y.0022.080507T1400Z-080507T2000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
555 AM CDT WED MAY 7 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON. 

A VIGOROUS LOW PRESSURE SYSTEM MOVING ACROSS NORTH TEXAS WILL
PROVIDE WINDY CONDITIONS ACROSS THE COASTAL BEND THIS MORNING AND
EARLY AFTERNOON. WINDS SPEEDS WILL INCREASE FROM THE SOUTH TO 25
TO 30 MPH BY MID MORNING WITH GUSTS OF 40 TO 45 MPH IN THE ADVISORY
AREA. WINDS WILL DIMINISH IN THE EARLY AFTERNOON AS THE LOW MOVES
EAST AND A WEAK PACIFIC COLD FRONT APPROACHES FROM THE WEST.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES.SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT
COULD BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 4:18 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 7, 4:18 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
418 AM CDT WED MAY 7 2008

.SHORT TERM (TODAY THROUGH THURSDAY)...VIGOROUS LOW PRESSURE
SYSTEM MOVING ACROSS NRN TEXAS WILL LEAD TO STRONG SRLY FLOW
ACROSS THE COASTAL BEND. MOST ENERGY ASSOC W/ THE UPR LOW WILL
PASS NORTH OF THE REGION...BUT ENOUGH MOISTURE CONVERGENCE AND
MOISTURE POOLING AHEAD OF A PACIFIC FRONT/H85 TROUGH WILL BE IN
PLACE TO WARRANT 10-20 POPS ACROSS NRN AREAS AND THE COASTAL BEND
W/ HIGHEST CHC ACROSS THE NE. BEST CHC AT BREAKING THE CAP WILL BE
ACROSS NRN COS AND WILL ONLY MENTION TSTMS THERE W/ SHRAS ACROSS
THE SRN HALF. THE TROUGH WILL PROVIDE SW-W FLOW ACROSS WRN COS
THIS AFTN...BUT APPEARS THE SFC BOUNDARY WILL NOT PUSH PAST
HIGHWAY 281 OR SO. SW FLOW WILL DEVELOP OFF THE DECK ACROSS THE
ENTIRE AREA...SO TEMPS WILL BE RATHER WARM EVEN AHEAD OF THE SFC
TROUGH/DRY LINE/OR PACIFIC FRONT (WHICHEVER YOU WANT TO CALL IT).
WARMEST HIGHS WILL BE ACROSS THE WRN ZONES WHERE MID 90S TO AROUND
100 DEGREE TEMPS ARE EXPECTED GIVEN WEST FLOW AND LACK OF CAA.
SHALLOW MOISTURE LAYER ALONG/AHEAD THE STALLED BOUNDARY AND LIGHT
WINDS WILL LEAD TO SOME PATCHY FOG ACROSS THE COASTAL PLAINS
TONIGHT AND COOLER OVERNIGHT LOWS (ESP NW). VERY WARM H85 TEMPS AND
DRY AIRMASS W/ SUNNY SKIES WILL LEAD TO HOT TEMPS AGAIN ON THU
WITH LOTS OF 90S AND OVER 100 DEGREE TEMPS NEAR LRD.

&&

.MARINE...SCAS HAVING NO PROBLEM VERIFYING ACROSS ALL MARINE
ZONES. STRONG SRLY FLOW WILL PERSIST THROUGH THE AFTN...BEFORE
SLOWLY DIMINISHING FROM WEST TO EAST OVERNIGHT AS THE LOW LIFTS
ENE AWAY FROM THE AREA. MUCH WEAKER WINDS ON TAP FOR THU AS THE
PGRAD REMAINS WEAK W/ THE STALLED SFC BOUNDARY ACROSS THE COASTAL
PLAINS.

&&

.FIRE WEATHER...APPEARS THERE MAY BE ENOUGH WRLY WINDS OFF THE
DECK BEHIND THE WEAK PAC FRONT TO PROVIDE SOME GUSTS AROUND 25 MPH
ACROSS THE NWRN 3 COS WHILE RH VALUES BOTTOM OUR AROUND 10-20%.
SOME AREAS IN THESE COS HAVE RECEIVED SIGNIFICANT RAINFALL IN PAST
FEW DAYS AND SOME HAVE NOT. GIVEN VERY LOW RH VALUES AND GUSTY
WINDS WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RFW
AND WILL EXPAND SLIGHTLY INTO MCMULLEN CO AS WELL.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...A PROGRESSIVE ZONAL
FLOW ALOFT WILL CHARACTERIZE THE WEATHER PATTERN OVER SOUTH TEXAS
THROUGH THE FIRST PART OF NEXT WEEK. THIS WILL LEAD TO WELL ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS ACROSS THE REGION THROUGH THE
PERIOD. THE ONLY FEATURE OF INTEREST IS A COLD FRONT PROGGED BY BOTH
THE ECMWF AND GFS TO ENTER SOUTH TEXAS SUNDAY. MOISTURE CONVERGENCE
IS PROGGED TO BE WEAK ALONG THE FRONT WITH DYNAMICS BEING DISPLACED
OVER THE LOWER MISSISSIPPI RIVER VALLEY. IN ADDITION...H85 TEMPS ARE
EXPECTED TO BE 20C OR GREATER OVER SOUTH TEXAS FURTHER INHIBITING
CONVECTION ALONG THE FRONT. AS A RESULT...MAINTAINED SILENT 10 POPS
IN THE FORECAST FOR BOTH SUNDAY AND MONDAY. THE GFS AND ECMWF PROG
THE UPPER PATTERN TO BECOME A LITTLE MORE AMPLIFIED BY TUESDAY AHEAD
OF A MID/UPR LOW DIGGING INTO THE ROCKIES. DEPENDING ON THE
STRENGTH/EVOLUTION OF THIS LOW...A STRONGER FROPA THROUGH SOUTH
TEXAS MAY BE REALIZED BY THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  67  93  73  91  /  10  10   0   0  10
VICTORIA          85  64  93  71  93  /  20  10   0   0  10
LAREDO           101  68 105  77 106  /  10   0   0   0   0
ALICE             94  65 100  71  98  /  10  10   0   0  10
ROCKPORT          83  72  89  75  87  /  10  10   0   0  10
COTULLA           96  58  99  70 103  /  10   0   0   0   0
KINGSVILLE        94  65  98  73  95  /  10  10   0   0  10
NAVY CORPUS       85  72  89  76  87  /  10  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

MJG...SHORT TERM
TM...LONG TERM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:35 AM CDTRed Flag WarningCRPLa Salle, McMullen, Webb15 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.